A member asked:

I am prescribed adderall (dextroamphetamine and racemic amphetamine) xr 30 mg/ day. my heart rate feels normal all day except when the medication wears off about 9 hours later, then it starts pounding. why would this happen hours later?

4 doctors weighed in across 2 answers

Ideosyncratic: That is your bodies response to the med wearing off. Not always exactly what we expect. Does not sound dangerous. Do discuss this with your prescriber, they may choose to get an ekg.

Answered 3/31/2016

5.1k views

Thank
Dr. Kenneth Lanier answered

Specializes in Pharmacology

Receptor up regulati: Adderall (dextroamphetamine and racemic amphetamine) blocks the reuptake and increases release of norepinephrine(ne) and dopamine(da). In response to the blockage your body makes more receptors available to bind with ne&da. As the medication wears off there is an increased # of available receptors plus the receptors that were previously bound by the medication. Now ne&da, which can cause your heart to pound, have more receptors to bind to.

Answered 6/24/2014

5.1k views

Thank

Related Questions